DOCUMENTA MATHEMATICA, Vol. 21 (2016), 1669-1690

Takao Yamazaki and Yifan Yang

Rational Torsion on the Generalized Jacobian of a Modular Curve With Cuspidal Modulus

We consider the generalized Jacobian $\widetilde{J}0(N)$ of a modular curve $X0(N)$ with respect to a reduced divisor given by the sum of all cusps on it. When $N$ is a power of a prime $≥ 5$, we exhibit that the group of rational torsion points $\widetilde{J}0(N)(\{Q})Tor$ tends to be much smaller than the classical Jacobian.

2010 Mathematics Subject Classification: Primary 14H40; Secondary 11G16, 11F03, 14G35.

Keywords and Phrases: Generalized Jacobian, torsion points, modular units, cuspidal divisor class.

Full text: dvi.gz 37 k, dvi 90 k, ps.gz 293 k, pdf 210 k.